Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 14, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 1, 2009, 5:57 PM EDT for Orange County, New York. It was in force for 93 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2009, 5:57 PM EDT (21:57 UTC)
- Expired
- Jul 1, 2009, 7:30 PM EDT
- In force
- 93 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, NY
The radar
The Brookhaven radar (KOKX), 114 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:20 PM EDT | FLASH FLOOD | 2 Sw Cornwall On Hudson, NY | STREAMS FLOODING AND BASEMENT FLOODING ON OAK TREE DRIVE AND MINEHILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 012157
FFWOKX
NYC071-012330-
/O.NEW.KOKX.FF.W.0014.090701T2157Z-090701T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
557 PM EDT WED JUL 1 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 730 PM EDT...
* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
TO SHOW AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL
BETWEEN WASHINGTONVILLE AND WEST POINT TRACKING SLOWLY TO THE
NORTHEAST. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED DURING
THE NEXT HOUR WITH LOCALIZED HIGHER AMOUNTS. RADAR ESTIMATES THAT 1
TO 2 INCHES OF RAINFALL HAS ALREADY OCCURRED IN THE WARNING AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4145 7399 4144 7398 4143 7397 4141 7396
4134 7398 4134 7413 4149 7409 4149 7399
$$
DSW2 follow-up statements
000
WGUS71 KOKX 012259
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
659 PM EDT WED JUL 1 2009
NYC071-012330-
/O.CON.KOKX.FF.W.0014.000000T0000Z-090701T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
659 PM EDT WED JUL 1 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR EAST
CENTRAL ORANGE COUNTY...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS THE
HEAVIEST RAINS HAVE MOVED TO THE EAST ACROSS PUTNAM COUNTY...HOWEVER
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS CENTRAL ORANGE
COUNTY AND MAY IMPACT THE AREA WITH ADDITIONAL HEAVY RAINFALL THIS
EVENING.
LOCAL LAW ENFORCEMENT HAS REPORTED SMALL STREAM FLOODING WITH
BASEMENT FLOODING IN CORNWALL ON HUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4145 7399 4144 7398 4143 7397 4141 7396
4134 7398 4134 7413 4149 7409 4149 7399
$$
DSW000
WGUS71 KOKX 012329
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
729 PM EDT WED JUL 1 2009
NYC071-012334-
/O.EXP.KOKX.FF.W.0014.000000T0000Z-090701T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NY-
729 PM EDT WED JUL 1 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM EDT FOR EAST CENTRAL
ORANGE COUNTY...
THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE EXITED THE REGION.
DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAINFALL HAD FALLEN ACROSS
THE WARNED AREA. LOCAL LAW ENFORCEMENT REPORTED STREAM FLOODING WITH
SOME PROPERTY DAMAGE.
LAT...LON 4145 7399 4144 7398 4143 7397 4141 7396
4134 7398 4134 7413 4149 7409 4149 7399
$$
DSWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 5:01 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 1, 5:01 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
501 PM EDT WED JUL 1 2009
.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH FRIDAY NIGHT AS LOW
PRESSURE SLOWLY SPINS EAST FROM THE GREAT LAKES REGION.
HIGH PRESSURE WILL THEN BUILD TOWARD THE AREA DURING THE
INDEPENDENCE DAY HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BULK OF THE HEAVY RAIN ASSOCIATED WITH A MID LEVEL SHORTWAVE
PIVOTING AROUND THE GREAT LAKES UPPER LOW HAS SHIFTED NORTH AND
EAST. POCKET OF INSTABILITY WITH MLCAPE 100-1500 J/KG IN
COMBINATION WITH OROGRAPHIC INFLUENCE AND OUTFLOW BOUNDARIES FROM
EARLIER CONVECTION OVER LONG ISLAND/CT IS CURRENTLY SPARKING A FEW
SHOWERS AND TSTMS OVER THE LOWER HUDSON VALLEY AND INVOF NYC.
EXPECT WIDELY SCT ACTIVITY TO CONTINUE FROM NYC NORTH/WEST UNTIL
ABOUT SUNSET...THEN ATTENTION TURNS TO A POTENT SHORTWAVE
CURRENTLY SPARKING SHOWERS/TSTMS OVER WV/VA...AND HEADED NE WITH
INCREASINGLY DIFLUENT FLOW ALOFT PER CURRENT WV SATELLITE IMAGERY.
THE SHORTWAVE...ALONG WITH ELEVATED INSTABILITY WITH MUCAPE
1000-1500 J/KG AND PW AROUND 1.5 INCHES...SHOULD INDUCE
DEVELOPMENT OF A SFC WAVE OF LOW PRESSURE OVER THE DELMARVA...AND
HELP SUSTAIN ELEVATED CONVECTION AS IT APPROACHES THE CWA LATE
TONIGHT. AN ATTENDANT WARM FRONT WILL REMAIN S OF LONG ISLAND AND
ALSO SERVE AS A FOCUS FOR LIFT...WITH GOOD LOW LEVEL MOISTURE FLUX
AS A 25-30 KT H8 LOW LEVEL JET OVERRIDES THE BOUNDARY. THIS SHOULD
SET THE STAGE FOR AN EPISODE OF HEAVY RAIN LATE TONIGHT INTO EARLY
THU MORNING...PRIMARILY ACROSS LONG ISLAND AND CT. GIVEN
ANTECEDENT WET CONDITIONS OVER MOST OF THE CWA AND LOW 1-3 HR
SMALL STREAM FFG VALUES OVER NORTHEAST NJ...DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR THE ENTIRE CWA...WITH THE PRIMARY INITIAL
FOCUS ACROSS LONG ISLAND AND SOUTHERN CT. AS TOOK PLACE OVER
EASTERN LONG ISLAND/CT TODAY...RAINFALL OF 1-2 INCHES WITH LOCAL
AMOUNTS DOUBLE THAT ARE POSSIBLE...WHICH COULD LEAD TO FLASH
FLOODING OF SMALL STREAMS...AND URBAN/POOR DRAINAGE AREAS.
ISOLATED SEVERE WX ALSO CANNOT BE RULED OUT FOR THE WESTERN HALF
OF THE CWA...DEPENDING ON HOW WELL THE INITIAL MCS HOLDS TOGETHER.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
AS THE LOW AND ATTENDANT WARM FRONT RIDE UP INTO THE AREA ON
THU AND ADDITIONAL MID LEVEL SHORTWAVE ENERGY PIVOTS AROUND THE
SLOWLY WEAKENING UPPER LOW...SCATTERED TO NUMEROUS SHOWERS AND
TSTMS ARE AGAIN POSSIBLE. VERY HEAVY RAIN ALONG WITH TRAINING OF
CELLS POSSIBLE GIVEN DEEP LAYER SW FLOW...SO FLASH FLOOD WATCH
CONTINUES INTO THU EVENING. UNIDIRECTIONAL MID LEVEL FLOW OF ABOUT
35 KT ALSO SUGGESTS SOME SEVERE POTENTIAL...AND SPC MAINTAINS A
SLIGHT DAY 2 SVR RISK.
UPPER LOW SLOWLY FILLS/LIFTS NE LATER THU NIGHT INTO FRI
NIGHT...WITH ONE MORE CHANCE FOR DIURNAL SHOWERS/TSTMS ON
FRI...POSSIBLY AGAIN ON SAT AS ANOTHER STRONG CLOSED LOW QUICKLY
DIVES OUT OF ONTARIO AND ACROSS NEW ENGLAND.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GLOBAL MODEL ENSEMBLE CONTINUES TO SUPPORT THE MEAN TROF ACROSS THE
NORTHEASTERN U.S. THROUGHOUT THE PERIOD. THIS TIME AROUND THOUGH THE
AREA WILL BE WELL NORTH OF THE FRONTAL ZONE WITH A DEEP-LAYERED NW
FLOW. INSTABILITY SHOWERS/THUNDERSTORMS ARE EXPECTED TO BE ISOLATED
AND PRIMARILY DURING THE AFT/EARLY EVE HOURS.
TEMPS IN THE LONG TERM WILL BE RIGHT AROUND NORMAL.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
RW/TRW SHALL CONTINUE TO MOVE ACROSS GON THE NEXT FEW
HRS...OTHERWISE VFR FOR THE BALANCE OF THE AFTN ELSEWHERE. STORMS WILL
DEVELOP OVER VA AND ERN PA THIS AFTN AND SLOWLY MOVE NNE THIS
EVENING. TOUGH CALL ON TIMING SO DID NOT INCLUDE ANY MENTION OF
PCPN IN THE TERMINALS UNTIL STORMS GET ORGANIZED. APPEARS ANY
ORGANIZED TSTM CLUSTER SHALL PASS DURING THE NIGHT BASED OFF
LATEST SHORT TERM DETERMINISTIC MODELS.
LLVL RH INCREASES TNGT ALLOWING MVFR CIGS/VIS TO DEVELOP...HWVR
BEST CHANCE OF IFR WX WILL BE ISP AND GON WHICH EXPERIENCED THE
HIGHEST AMOUNT OF RAINFALL DURING THE DAY. MVFR CIGS LIFT BY 15Z
OR SO TO VFR.
OUTLOOK 18Z THURSDAY THROUGH MONDAY/...
MVFR WX POSSIBLE IN RW/TRW DURING THE AFTERNOON AND EVENING
THURSDAY AND FRIDAY.
&&
.MARINE...
SUB-SCA THROUGH THURSDAY EVENING IN GENERAL...ALTHOUGH LONG PERIOD
SETS TO 5 FT POSSIBLE THURSDAY INTO FRIDAY...MAINLY OVER EASTERN
OCEAN WATERS.
REDUCTIONS IN VISIBILITY TONIGHT IN AREAS OF FOG...WITH LESS THAN A
MILE LOCALLY.
THUNDERSTORMS POSSIBLE ONCE AGAIN TONIGHT THROUGH THURSDAY
EVENING...WITH LOCALLY ROUGH SEAS.
&&
.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING NORTH/WEST
OF NYC MAY PRODUCE HEAVY RAINFALL WITH ONE HALF TO ONE INCH OF
RAINFALL...AND LOCALLY 1 TO 2 INCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS POSSIBLE.
HEAVIER RAINFALL OF 1-2 INCHES WITH LOCAL AMOUNTS OF 2-4 INCHES
POSSIBLE LATE TONIGHT THROUGH EARLY THU EVENING..SO FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA. INITIAL FOCUS WILL BE
OVER LONG ISLAND/CT LATE TONIGHT INTO THU MORNING WITH THE LOW
AND ITS ATTENDANT WARM FRONT...THEN AREAWIDE VIA DIURNAL
CONVECTION THU AFTERNOON AND EARLY EVENING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
EVENING FOR CTZ005>012.
NY...FLASH FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
EVENING FOR NYZ067>081.
NJ...FLASH FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
EVENING FOR NJZ002>006-011.
MARINE...NONE.
&&
SYNOPSIS...BG
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...DW
AVIATION...99
MARINE...BS/DW
HYDROLOGY...BG/FIGHazardous weather outlook, Jul 1, 5:07 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 507 PM EDT WED JUL 1 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-022115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 507 PM EDT WED JUL 1 2009 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW THUNDERSTORMS MAY ALSO BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON THURSDAY WILL ALSO BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-022115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 507 PM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KT AND HAIL LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KT AND HAIL ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN
In the hours before
Special weather statement, Jul 1, 2:12 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 212 PM EDT WED JUL 1 2009 CTZ005-011845- NORTHERN FAIRFIELD- 212 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD COUNTY... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHERMAN...AND MOVING NORTH AT 15 MPH. THIS STORM WILL BE... NEAR SHERMAN BY 225 PM. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JMC
Local storm report, Jul 1, 3:17 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
317 PM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM HAIL 6 ESE CHESTER 41.38N 72.35W
07/01/2009 E0.75 INCH NEW LONDON CT PUBLIC
PENNY SIZE HAIL REPORTED
1149 AM FLASH FLOOD GROTON 41.34N 72.08W
07/01/2009 NEW LONDON CT FIRE DEPT/RESCUE
WATER PUMPED OUT OF BASEMENTS ON POQUONNOCK ROAD.
1155 AM FLASH FLOOD MYSTIC 41.35N 71.97W
07/01/2009 NEW LONDON CT FIRE DEPT/RESCUE
WATER PUMPED OUT OF BASEMENT ON SANDY HOLLOW ROAD. ROAD
CLOSURE DUE TO STREET FLASH FLOODING.
1200 PM FLASH FLOOD GROTON 41.34N 72.08W
07/01/2009 NEW LONDON CT TRAINED SPOTTER
1 TO 2 FEET OF STANDING OVER THE INTERSECTION OF RT. 117
AND INDIAN FIELD ROAD.
1200 PM MARINE TSTM WIND FISHERS ISLAND 41.27N 71.99W
07/01/2009 M52.50 MPH SUFFOLK NY COAST GUARD
53 KT WIND GUST.
1215 PM FLASH FLOOD MYSTIC 41.35N 71.97W
07/01/2009 NEW LONDON CT FIRE DEPT/RESCUE
WATER PUMPED OUT OF BUILDINGS.
0157 PM FLASH FLOOD GROTON 41.34N 72.08W
07/01/2009 NEW LONDON CT NWS EMPLOYEE
2 TREES DOWN IN GROTON DUE TO HEAVY RAIN AND GUSTY WINDS.
&&
JPSpecial weather statement, Jul 1, 4:11 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 411 PM EDT WED JUL 1 2009 NYZ071>073-076-012115- BRONX-NEW YORK (MANHATTAN)-QUEENS-SOUTHERN WESTCHESTER- 411 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORM WILL IMPACT BRONX...NEW YORK (MANHATTAN)... QUEENS AND WESTCHESTER COUNTIES... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAGUARDIA AIRPORT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 1/2 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Local storm report, Jul 1, 4:26 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT WED JUL 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD FISHERS ISLAND 41.27N 71.99W
07/01/2009 SUFFOLK NY PUBLIC
ROADS CLOSED DUE TO FLASH FLOODING. OCEAN VIEW AVENUE AND
BEACH AVENUE CLOSED.
&&
JPSpecial weather statement, Jul 1, 4:39 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 439 PM EDT WED JUL 1 2009 NYZ068-012115- PUTNAM- 439 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORM WILL IMPACT PUTNAM COUNTY... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE CARMEL...AND MOVING NORTH AT 10 MPH. WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jul 1, 5:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 533 PM EDT WED JUL 1 2009 NJZ003-NYZ069-012215- BERGEN-ROCKLAND- 533 PM EDT WED JUL 1 2009 ...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN AND ROCKLAND COUNTIES... AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAMSEY...AND MOVING NORTH AT 20 MPH. THIS STORM WILL BE... NEAR MONSEY BY 545 PM. NEAR NEW CITY BY 555 PM. NEAR POMONA BY 600 PM. 5 MILES WEST OF HAVERSTRAW BY 605 PM. GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION... VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND A HALF INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:15 AM EDT | Special Marine Warning | OKX | 45 min | |
| Jul 1, 10:32 AM EDT | Special Marine Warning | OKX | 88 min | |
| Jul 1, 11:11 AM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 1, 11:26 AM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 1, 11:43 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 92 min |
| Jul 1, 11:49 AM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 1, 12:00 PM EDT | Special Marine Warning | OKX | 2 hr | |
| Jul 1, 12:02 PM EDT | Special Marine Warning | OKX | 28 min | |
| Jul 1, 12:55 PM EDT | Areal Flood Advisory | OKX | Suffolk | 118 min |
| Jul 1, 1:23 PM EDT | Flash Flood Warning | OKX | Suffolk | 104 min |
| Jul 1, 2:19 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jul 1, 3:26 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jul 1, 3:49 PM EDT | Flash Flood Watch | OKX | Bronx, Kings, New York, Orange, Putnam, Richmond and 3 more | 30 hr |
| Jul 1, 4:22 PM EDT | Special Marine Warning | OKX | 39 min | |
| Jul 1, 5:10 PM EDT | Areal Flood Advisory | OKX | Putnam | 30 min |
| Jul 1, 5:19 PM EDT | Areal Flood Advisory | OKX | Putnam | 56 min |
| Jul 1, 5:40 PM EDT | Areal Flood Advisory | OKX | Orange | 50 min |
| Jul 1, 6:11 PM EDT | Areal Flood Advisory | OKX | Putnam | 81 min |
| Jul 1, 6:26 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam | 50 min |
| Jul 1, 6:44 PM EDT | Areal Flood Advisory | OKX | Putnam | 59 min |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.